MAUDE Adverse Event Report: CORDIS CORPORATION BRITE TIP; INTRODUCER, CATHETER

CORDIS CORPORATION BRITE TIP; INTRODUCER, CATHETER
Catalog Number 401605M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported a 6f 5.5cm brite tip sheath introducer was frayed.The sheath was removed, and the access site was closed normally.There were no reports of patient injury and nothing embolized.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported a 6f 5.5cm brite tip sheath introducer was frayed.The sheath was removed, and the access site was closed normally.There were no reports of patient injury and nothing embolized.The device was returned for analysis.A non- sterile ¿si brite tip sheath f6 5.5cm" was received inside a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that the brite tip of the cannula presents a frayed condition.No other outstanding details were observed on the returned product.Sem analysis was not performed as the damages associated with the frayed tip are visible with the magnification obtained via a vision system.The magnified image of the damages presented evidence of scratch marks, elongations, plastic deformations, and a fatigue line.These types of damages are commonly caused during the interaction of the material with an unknown sharp object causing mechanical damage.Therefore, it is assumed that the brite tip was induced to a force that exceeded the material yield strength prior to the fraying.It is likely the same factors that caused the observed damages could have led to the frayed condition found on the received device.The reported ¿brite tip/distal tip frayed/split/torn¿ was confirmed as the device was received noting a frayed condition on the tip of the csi.However, the exact cause of this damage could not be conclusively determined.Images obtained via a vision system presented evidence of scratch marks, elongations, and plastic deformations indicating the device was induced to forces exceeding the material yield strength.With the limited amount of information provided regarding the event and device analysis, it is likely procedural factors and/or vessel characteristics contributed to the events reported by the customer.According to the instructions for use (ifu), which is not intended as a mitigation, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Remove csi from package using sterile technique.2.Remove air from csi by flushing with heparinized saline or suitable isotonic solution.3.Insert the vessel dilator through the csi¿s hemostasis valve, snapping it into place at the hub (figure 1).Flush with heparinized saline or suitable isotonic solution.4.Introduce the cannula of an angiographic needle into the vessel using aseptic technique.Holding the needle in place, insert the flexible end of the guidewire through the needle and into the vessel.If a j tip is used, slide the guidewire introducer over the j to straighten it for insertion.Gently advance the guidewire to the desired depth.Note: refer to product labeling for the guidewire size that is compatible with the system components.Note: if a needle with a metal cannula is used, do not withdraw the guidewire after it has been inserted as it may damage the guidewire.5.Holding the guidewire in place, withdraw the needle and apply pressure to the puncture site until the csi is inserted into the vasculature.6.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel (figure 2).7.Detach the vessel dilator from the csi by releasing the snap-fit ring at the hub (figure 3).Withdraw the guidewire and dilator.To avoid damage to the csi tip, do not withdraw the dilator until the csi is in the vessel.8.Aspirate from the sideport extension to remove any potential air.After aspiration and flushing, consider establishing a heparinized solution or suitable isotonic solution via the sideport extension.The addition of a heparinized saline drip via the sideport can help in the prevention of thrombus formation.9.Introduce the selected catheter into the csi using one of the following methods: a.Straighten the catheter tip by hand.B.Insert a guidewire into the catheter until the tip is straight.¿ based on the information provided, there is no indication the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
BRITE TIP
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18267939
Report Number9616099-2023-06655
Device Sequence Number17164584
Product Code DYB
UDI-Device Identifier10705032000222
UDI-Public(01)10705032000222(17)260430(10)18212264
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number401605M
Device Lot Number18212264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer03/15/2024
08/14/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date03/21/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown